Learn something new every day
More Info... by email
Nadolol is a prescription drug given to patients fighting migraine headaches or high blood pressure. Many gastrointestinal side effects, such as constipation, can afflict those taking this medication. In addition, mental side effects, such as hallucinations and insomnia, have also been observed. Other side effects are potentially dangerous and should be brought to a doctor’s attention as soon as possible, for example, unexpected weight gain. While many side effects of nadolol are not dangerous unless they persist, others like fainting or dizziness can be symptoms of overdose.
A few nadolol side effects are gastrointestinal in nature, and are often noticeably uncomfortable. Both constipation and diarrhea are often noted by patients taking nadolol. In addition, these types of symptoms are frequently accompanied by a loss of appetite, though that side effect is also sometimes observed without constipation or diarrhea. Another related side effect of this prescription medication is abdominal cramping.
Some nadolol side effects are mental in nature, and can be more difficult to diagnose than physical side effects. For example, hallucinations and unusual changes in behavior can sometimes be attributed to the drug. In addition, a person might feel very tired, depressed, and can even pass out due to this medication. Impotence and insomnia have also been observed in trial patients, in addition to throat soreness, wheezing, and a chill in the hands and feet.
While all nadolol side effects can be dangerous if they do not go away, and it is generally recommended to report persistent side effects to a medical professional, some side effects are especially dangerous. Spontaneous, unexpected weight gain or fainting are usually considered dangerous nadolol side effects, in addition to swelling of the extremities or difficulty breathing. If a person taking the drug experiences these side effects, it is typically recommended to report this information to a medical professional immediately. Depending on the severity of the side effect, it is sometimes necessary to contact emergency services.
Some potential nadolol side effects are particularly dangerous because they can be signs of overdose. A few of these side effects do not always mean overdose but are still dangerous, such as the swelling of extremities, breathing trouble, and fainting. The ambiguous nature of these side effects make them even more dangerous because the exact cause and problem is not immediately known. In addition to those side effects, dizziness and difficulty swallowing can also indicate overdose.